Poison Ivy, Oak, and Sumac Information Center

Q&A Board

Re: Poison Ivy

Subject: Re: Poison Ivy
Author: Debbie
Date: 1/1/2007 3:29 am
Views: 3809
Status: Approved
« Previous Thread
Next Thread »
Search
Back To Message List
Dear Linda, if the doctor gave you a steroid, either in the form of a shot(s) or pills, you are experiencing a rebound rash. This is common to almost everyone who receives steroid treatment. Unfortunately, most docotrs don't mention this side effect when they administer steroids for rashes. Please use the search feature here and look for rebound rash info-- I wrote some in depth info last year on this topic concerning Prednisone.

Next time, unless it is life threating, skip the steroids for urushiol rashes. They are a quick fix but not a cure for this and will actually lengthen the healing process because of the rebound rashes. Steroids do not remove the oil from the cells, they just prevent your immune responses from fighting back at the oil irritant (which would be the outbreak of the rash). Good luck :)

SubjectAuthorDate
Poison Ivy (Approved)Linda12/31/2006 1:55 pm
  Re: Poison Ivy (Approved)Debbie1/1/2007 3:29 am